Tramadol SE and Effexor XR

Discussion in 'Fibromyalgia Main Forum' started by mafusula, Mar 31, 2006.

  1. mafusula

    mafusula New Member

    Does anyone take Tramadol and Effexor XR?
    I have been on Effexor and Lyrica for some time now. The Lyrica stopped working so my Dr gave me Tramadol yesterday, but he told me to stop taking the Effexor because of the Seratonin Syndrome. I know of a few people who take these 2 meds without any problems. He wants me to stop the Effexor straight away, no weaning off it and then wait 2 days and start the Tramadol. I'm worried about this as I had a rough time a few years ago coming off Zoloft and that was weaning off over a period of a month. The Effexor XR is 150mg and the Tramadol is 100mg, 1 tablet to be taken twice a day when required.
    I have also read where Tramadol makes some people sleepy and other people energetic, so I don't want to take the Tramadol at night if it is going to hype me up as I only get about 5 hours sleep now.
    Can anyone fill me in about this and help me please!!
    Take care
    Gayl
  2. TXFMmom

    TXFMmom New Member

    First of all, there have been DEATHS recorded with abrupt cessation of Effexor.

    Telling you to come off it without weaning, which can be THE ABSOLUTE WORST WITHDRAWAL, is against EVERYTHING IN THE MEDICAL LITERATURE.

    The serotonin thing can happen, so many docs will prescribe a very small dosage of Ultram at first, if patients are on SRRI's.

    However, with CFS and FM patients, most docs will tell you that we just aren't capable of producing enough serotonin, or building it up even with the SSRI's, to cause this syndrome.

    I have never had problems with Ultram except for dizziness.
  3. hot-tubgirl

    hot-tubgirl New Member

    i agree with the last writer. i stopped effexor cold one time and it was the worst experience of my life. i take 4 ultram a day and 75 mg. of effexor XR. i haven't had any problems with that combo. in fact just today my doc told me to add cymbalta to the mix. so...... effexor and tramadol are completely different drugs. you certainly don't have to stop one to take the other. your doctor is nuts to tell you to stop cold turkey. please don't do that to yourself.
  4. mafusula

    mafusula New Member

    Thank you both so much for confirming things for me. I haven't stopped the Effexor and will start with 1 Tramal tonight. I'll keep you posted.
    Take care
    Gayl
  5. painandagony

    painandagony New Member

    I tried to go from 75mg effexor to 0 (under dr.s directions) and it was HORRIBLE, HORRIBLE, HORRIBLE. I have since gone down to 37.5, to 25, to 12.5 and now i will break that in half and then hopefully be off of it.
    good luck
  6. dancingstar

    dancingstar New Member

    If you follow your doctor's instructions, you might as well find a good medical malpractice lawyer cause he is guilty of severe malpractice, and you will want to sue him.

    I quit taking Effexor cold turkey cause neither my internist nor I knew how dangerous it is to stop taking it abruptly, and the price I've paid in damage to my health was and is horrendous.

    I understand that he doesn't want you to take the depressant and the antidepressant at the same time -- I always wondered about it myself, but it's not usually a serious problem. A much more serious problem is stopping Effexor cold turkey. There is no way to do that without harming your body.

    In Sept. 2004, when I quit that way, Wyeth-Ayerst didn't put out warnings that it can be so dangerous to do, though they have known this since the late 80s, but they are now admitting that you should never stop taking Effexor suddenly.

    Why doesn't your doctor prescribe an opiate? They are really the only thing that stops enough of the fibro pain to get on with the day.

    Sorry for the soapbox rant, but quitting cold turkey is just wrong, wrong, wrong... in every possible way.
    [This Message was Edited on 04/01/2006]
  7. cathugs

    cathugs New Member

    Please don't do this. I take 300mg daily. I thought I 'd
    be smart and go off the effexor "cold turkey" by
    my self.Bad mistake. I started having anxiety attacks and couldn't breathe. I ended up in the hospital for four days And they talked about putting me in the mental ward.
    Please get another opinion or tell your Dr. NO!
    BTW I am still on the effexor and episode was two years ago.